Alert archive / Indiana / High Wind Warnings in 2006

High Wind Warning 1, NWS Indianapolis, IN

February 16, 200627 counties in Indiana

NWS Indianapolis, IN issued this high wind warning at Feb 16, 2006, 4:01 AM EST for 27 counties in Indiana. It took effect at Feb 16, 2006, 6:00 PM EST. It was in force for 2 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2006, 4:01 AM EST (09:01 UTC)
In effect from
Feb 16, 2006, 6:00 PM EST
Expired
Feb 16, 2006, 8:08 PM EST
In force
2 hr
Issued by
NWS Indianapolis, IN
All 27 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 7:25 PM ESTTSTM WND DMGCamden, INSEVERAL HIGHWAY SIGNS DOWN ACROSS CARROLL COUNTY.
Feb 16, 7:45 PM ESTTSTM WND DMG7 Nnw Crawfordsville, INTREE DOWNED.
Feb 16, 7:46 PM ESTTSTM WND GST 653 S Terre Haute, INREPORTED 3 MILES SOUTH OF INTERSTATE 70 AND 2 MILES EAST OF US41.
Feb 16, 7:50 PM ESTHAIL 0.753 S Terre Haute, IN
Feb 16, 7:55 PM ESTTSTM WND DMG3 E Terre Haute, INCHURCH DAMAGED NEAR STATE ROAD 46 AND HULMAN DRIVE.
Feb 16, 7:58 PM ESTFUNNEL CLOUDTerre Haute, IN
Feb 16, 7:58 PM ESTTSTM WND DMGTerre Haute, INIVY TECH BUILDING ROOF DAMAGED.
Feb 16, 7:58 PM ESTTSTM WND DMGTerre Haute, INROOF DAMAGE AT THE TERRE HAUTE AIRPORT.
Feb 16, 7:59 PM ESTTSTM WND GST 60Seelyville, IN
Feb 16, 8:07 PM ESTTSTM WND GST 553 Sw Lebanon, INREPORTED AT COUNTY ROAD 275W AND 200S.
Feb 16, 8:10 PM ESTTSTM WND DMGBrazil, INTREES DOWN AT SCATTERED LOCATIONS IN CLAY COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
623 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 160901
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
401 AM EST THU FEB 16 2006


INZ021-028>031-035>049-051>057-161715-
/O.UPG.KIND.HW.A.0001.060216T2300Z-060217T1100Z/
/O.NEW.KIND.HW.W.0001.060216T2300Z-060217T1100Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
401 AM EST THU FEB 16 2006

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WIND WILL INCREASE THROUGHOUT TODAY. BY LATER THIS EVENING WIND
SPEEDS WILL BE 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. WIND WILL
INCREASE TO SPEEDS OF 35 TO 40 MPH BY MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

INZ060>065-067>072-161715-
/O.UPG.KIND.HW.A.0001.060216T2300Z-060217T1100Z/
/O.NEW.KIND.WI.Y.0002.060216T2300Z-060217T1100Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
401 AM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WIND WILL INCREASE THOUGH THE DAY TODAY. WIND SPEEDS OF 20 TO 30
MPH WITH GUSTS UP TO 40 MPH.  

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KIND 161904
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 PM EST THU FEB 16 2006

INZ021-028>031-035>049-051>057-170600-
/O.CON.KIND.HW.W.0001.060216T2300Z-060217T1100Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
204 PM EST THU FEB 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EST FRIDAY. 

A COLD FRONT WILL PASS LATER THIS EVENING. AS THE FRONT
PASSES AND FOR A FEW HOURS THEREAFTER, WEST NORTHWEST WINDS
SUSTAINED AT OVER 30 MPH WITH OCCASIONAL GUSTS OF 50 TO 60 MPH
WILL BE POSSIBLE. THE GREATEST RISK FOR NON-THUNDERSTORM WIND
GUSTS OF THIS MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

INZ060>065-067>072-170600-
/O.CON.KIND.WI.Y.0002.060216T2300Z-060217T1100Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
204 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT
THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL
GUSTS TO 50 MPH WILL BE POSSIBLE...ESPECIALLY JUST AFTER THE COLD
FRONT PASSES. THE GREATEST RISK FOR NON-THUNDERSTORM WINDS OF THIS
MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KIND 170108
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
808 PM EST THU FEB 16 2006

INZ021-028>031-035>049-051>057-170915-
/O.CAN.KIND.HW.W.0001.000000T0000Z-060217T1100Z/
/O.EXA.KIND.WI.Y.0002.000000T0000Z-060217T1100Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
808 PM EST THU FEB 16 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS REPLACED THE HIGH
WIND WARNING WITH A WIND ADVISORY. THE WIND ADVISORY IS IN EFFECT
UNTIL 6 AM EST FRIDAY. 

STRONG WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS OF 45 MPH WILL
BE POSSIBLE TONIGHT. THE STRONGEST WINDS WILL OCCUR BETWEEN 900 PM
EST AND 300 AM EST. STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE
BRIEFLY HIGHER WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

INZ060>065-067>072-170915-
/O.CON.KIND.WI.Y.0002.000000T0000Z-060217T1100Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
808 PM EST THU FEB 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT
THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL
GUSTS TO 45 MPH WILL BE POSSIBLE...ESPECIALLY JUST AFTER THE COLD
FRONT PASSES. THE GREATEST RISK FOR NON-THUNDERSTORM WINDS OF THIS
MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT.  STRONG THUNDERSTORMS
THIS EVENING MAY PRODUCE BRIEFLY HIGHER WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this high wind warning went out at Feb 16, 4:00 AM EST, 1 minute earlier.

Area forecast discussion, Feb 16, 4:00 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 AM EST THU FEB 16 2006

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...
...VERY STRONG WIND THIS EVENING AND OVERNIGHT...

.DISCUSSION...FORECAST FOCUS WILL BE ON THE SHORT TERM TODAY UNTIL
FRIDAY MORNING.

MODELS ARE IN AGREEMENT TODAY AND WILL USE A BLEND.SCATTERED
THUNDERSTORMS ARE MAKING THEIR WAY THROUGH CENTRAL INDIANA THIS
MORNING.  LIGHTNING PLOT SHOWING SOME INCREASE IN STRIKES AND IR SAT
SHOWS COOLING CLOUD TOPS IN IL SO WILL CONTINUE WITH MENTION OF TSRA
IN THE GRIDS.

...SEVERE POTENTIAL THIS EVENING...

BY THIS AFTERNOON SFC LOW MOVES NE FROM TX TO CENTRAL IL AND
DEEPENS.  VERY STRONG SHEAR IS PRESENT BY THIS AFTERNOON.  MAIN
CONVECTIVE MODE WILL BE A SQUALL LINE VERY CLOSE TO THE COLD FRONT
WITH DAMAGING WINDS THE BIGGEST THREAT.  TIME HEIGHT SECTIONS AND
BUFKIT SOUNDINGS SHOW VERY STRONG WIND...60+ KTS AT H85 ON UP...AS
GRADIENT TIGHTENS THIS AFTERNOON WHEN SFC LOW DEEPENS.  AS SOUTHERLY
WINDS BRING IN MORE WARM MOIST AIR...ATMS WL DESTABLIZE ENOUGH FOR
LIS TO GET TO THE 0 TO -1 RANGE LATER THIS EVENING.  EXPECT SQUALL
LINE TO BE IN THE WESTERN PORTION OF CWA BY AROUND 8PM AND OUT OF
THE EASTERN PORTION OF CWA BEFORE MIDNIGHT.

...WIND TONIGHT AND OVERNIGHT...

SFC LOW AND ASSOCIATED CDFNT WILL BE PUSHED THROUGH VERY QUICKLY
TONIGHT ON THE NOSE OF A 150-200KT H25 JET.  CONCERN WITH HIGH WIND
COME FROM SEVERAL FACTORS.  GRADIENT TIGHTENING WILL DEFINITELY
CONTRIBUTE TO INCREASE IN WIND.  OTHER THING ARE THE SHARP DRY AIR
INTRUSION ALOFT.  AS UPPER LEVEL WINDS INCREASE THESE WILL BEGIN TO
MIX DOWN INTO THE LOWER ATMS.  BUFKIT MOMENTUM XFER SHOWS AROUND
48KTS AT MIDNIGHT.  ALSO AIDING IS THE VERY STRONG SUBSIDENCE POST
FRONTAL.  WITH ALL OF THESE THINGS COMING TOGETHER...WILL UPGRADE
THE NORTHERN 2/3 OF THE CWA TO HIGH WIND WARNING.  SINCE SOUTHERN
2/3 ARE A LITTLE MORE DISPLACED FROM THE CORE OF THE HIGHER WINDS
WILL GO WITH AN ADVISORY THERE.

IN THE EXTENDED SATURDAY THROUGH WEDNESDAY...QUIET WEATHER FOR THE
MOST PART.  AN UPPER DISTURBANCE ON MONDAY MAY BRING A CHANCE OF
SNOW.  ANOTHER SYSTEM APPROACHING FROM THE SOUTH ON WED EVEN MAY
BRING ANOTHER SHOT OF SNOW.  OTHERWISE NO BIG CHANGES TO THE
EXTENDED PDS.
&&

.IND WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING NORTHERN 2/3
CWA...WIND ADVISORY SOUTHERN 1/3 CWA.

&&

SALLY
Hazardous weather outlook, Feb 15, 1:14 PM EST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
114 PM EST WED FEB 15 2006

INZ021-028>031-035>049-051>057-060>065-067>072-161815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
114 PM EST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WARM FRONT WILL BRING RAIN AND ISOLATED THUNDERSTORMS TO
CENTRAL INDIANA TONIGHT. HEAVY RAIN IS POSSIBLE. OTHERWISE...THE
MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A POWERFUL LOW PRESSURE SYSTEM WILL BRING BOTH HIGH WINDS AND A
CHANCE OF SEVERE THUNDERSTORMS TO CENTRAL INDIANA FROM THURSDAY
AFTERNOON INTO THURSDAY NIGHT. ISOLATED TORNADOES WILL EVEN BE POSSIBLE.

ALSO...HEAVY RAIN TOMORROW AND TOMORROW NIGHT COULD TRIGGER
LOWLAND FLOODING.

STARTING FRIDAY...EXPECT RELATIVELY TRANQUIL WEATHER THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON INTO THURSDAY
NIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

JK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:01 AM ESTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more21 hr

Nearby

High Wind Warnings in Indiana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.